Alert archive / North Dakota / Tornado Warnings in 2005
Tornado Warning 37, NWS Bismarck, ND
NWS Bismarck, ND issued this tornado warning at Jun 26, 2005, 6:15 PM CDT for Morton County, Sioux County, North Dakota. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 26, 2005, 6:15 PM CDT (23:15 UTC)
- Expired
- Jun 26, 2005, 7:00 PM CDT
- In force
- 45 min
- Issued by
- NWS Bismarck, ND
- Area
- Counties, with a storm outline in the text
Counties Morton County, ND, Sioux County, ND
The radar
The Bismarck radar (KBIS), 44 km from the middle of the area, began a volume at 23:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 26, 1:45 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 11.3 hours before the alert went out and 45 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 10 J/kg
- Mixed-layer CIN
- -386 J/kg
- Mixed-layer LCL
- 589 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- -32 m²/s²
- 0-3 km storm-relative helicity
- 92 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS53 KBIS 262316 TORBIS NDC059-085-270000- /O.NEW.KBIS.TO.W.0037.050626T2315Z-050627T0000Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE BISMARCK ND 615 PM CDT SUN JUN 26 2005 THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A * TORNADO WARNING FOR... SOUTHEASTERN MORTON COUNTY IN SOUTH CENTRAL NORTH DAKOTA NORTH CENTRAL SIOUX COUNTY IN SOUTH CENTRAL NORTH DAKOTA * UNTIL 700 PM CDT * AT 613 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A TORNADO NEAR BREIEN...OR ABOUT 33 MILES SOUTH OF BISMARCK... MOVING NORTHEAST AT 20 MPH. THIS IS A CONFIRMED TORNADO. * THE TORNADO IS EXPECTED TO BE NEAR... BREIN AROUND 620 PM CDT SOLEN AROUND 630 PM CDT THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A NEARBY REINFORCED BUILDING. AS A LAST RESORT...SEEK SHELTER IN A CULVERT...DITCH OR LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT SUNDAY EVENING FOR SOUTHEASTERN NORTH DAKOTA. LAT...LON 4632 10105 4627 10085 4652 10070 4653 10096 $$ HEINERT
2 follow-up statements
000 WWUS53 KBIS 262339 SVSBIS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 635 PM CDT SUN JUN 26 2005 NDC059-085-270000- /O.CON.KBIS.TO.W.0037.000000T0000Z-050627T0000Z/ MORTON ND-SIOUX ND- 635 PM CDT SUN JUN 26 2005 ...A TORNADO WARNING CONTINUES UNTIL 700 PM CDT FOR NORTH CENTRAL SIOUX AND SOUTHEASTERN MORTON COUNTIES... AT 634 PM CDT...LOCAL LAW ENFORCEMENT REPORTED A TORNADO. THIS TORNADO WAS LOCATED EAST OF BREIN AND AROUND THE CITY OF SOLEN...OR ABOUT 29 MILES SOUTH OF BISMARCK...MOVING SLOWLY NORTHEAST AT 15 MPH. THE TORNADO WILL BE NEAR... RURAL SOUTHEASTERN MORTON COUNTY NOW THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT SUNDAY EVENING FOR SOUTHEASTERN NORTH DAKOTA. LAT...LON 4632 10105 4627 10085 4652 10070 4653 10096 $$ HEINERT
000 WWUS53 KBIS 262352 SVSBIS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 651 PM CDT SUN JUN 26 2005 NDC059-085-270000- /O.CON.KBIS.TO.W.0037.000000T0000Z-050627T0000Z/ MORTON ND-SIOUX ND- 651 PM CDT SUN JUN 26 2005 ...A TORNADO WARNING CONTINUES UNTIL 700 PM CDT FOR NORTH CENTRAL SIOUX AND SOUTHEASTERN MORTON COUNTIES... AT 649 PM CDT...LOCAL LAW ENFORCEMENT REPORTED A TORNADO. THIS TORNADO WAS LOCATED JUST NORTH OF SOLEN...OR ABOUT 26 MILES SOUTH OF BISMARCK...MOVING NORTHEAST AT 15 MPH. THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A NEARBY REINFORCED BUILDING. AS A LAST RESORT...SEEK SHELTER IN A CULVERT...DITCH OR LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A STURDY SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT SUNDAY EVENING FOR SOUTHEASTERN NORTH DAKOTA. LAT...LON 4632 10105 4627 10085 4652 10070 4653 10096 $$ HEINERT
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this tornado warning went out at Jun 26, 2:40 PM CDT, 3 hours 35 minutes earlier.
Area forecast discussion, Jun 26, 2:40 PM CDT, 3 hours 35 minutes before
AREA FORECAST DISCUSSION...UPDATED... NATIONAL WEATHER SERVICE BISMARCK ND 240 PM CDT SUN JUN 26 2005 ...WILL ADD FLASH FLOOD WATCH FOR PORTIONS OF SOUTHCENTRAL NORTH DAKOTA FOR TONIGHT... .SHORT TERM... TONIGHT THROUGH THURSDAY NIGHT...MAIN FORECAST CONCERN/HIGHLIGHT CONTINUES TO BE CONVECTIVE POTENTIAL. LOW PRESSURE OVER NORTHWEST TO NORTH CENTRAL SOUTH DAKOTA WITH WARM FRONT EXTENDED ESE FROM LOW. WEAK COLD FRONT ENTERING NORTHWEST NORTH DAKOTA. MODIFIED 18Z SOUNDING TO KMBG CURRENTS REMAINS JUST A TAD CAPPED BUT LIFTING OVER WARM FRONT SOUTH OF NORTH DAKOTA/SOUTH DAKOTA BORDER SHOULD BE SUFFICIENT TO INITIATE CONVECTION NORTH OF BOUNDARY. WILL LEAVE LIKELY POPS FOR TONIGHT. CONVECTION TRIGGERED FROM STRONG SHORT WAVE EXITING WYOMING MOVING INTO SOUTHWEST NORTH DAKOTA ATTM. MONDAY LOOKS TO BE A QUIETER DAY...BUT COULD STILL SEE SOME SHOWERS AND THUNDERSTORMS DURING THE AFTERNOON MAINLY IN THE SOUTH...THEN IN THE WEST DURING THE EVENING. ANOTHER STRONG SHORT WAVE MOVES INTO THE PACIFIC NORTHWEST TUESDAY INITIATED ANOTHER THREAT OF THUNDERSTORMS. RIGHT NOW THE BEST CHANCE LOOKS TO BE TUESDAY EVENING AND OVERNIGHT. .LONG TERM... GFSLR CONTINUE TO ADVERTISE BUILDING UPPER RIDGE BY WEEKS END BRINGING A RETURN DRY AND WARM PATTERN TO THE REGION. HAVE MADE LITTLE CHANGES FROM PREVIOUS FORECAST REFLECTING THIS. BY THE WEEKEND A MORE ACTIVE PATTERN RETURNS AS UPPER SHORTWAVE TROUGH APPROACHES FROM THE WEST AND ASSOICATE SURFACE TROUGH TRACKS ACROSS THE REGION. && .BIS WATCHES/WARNINGS/ADVISORIES... TORNADO WATCH UNTIL 10 PM SOUTH CENTRAL. FLASH FLOOD WATCH UNTIL 300 AM CDT MONDAY SOUTHCENTRAL. && HW/RGT
Hazardous weather outlook, Jun 26, 5:17 AM CDT, 12 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 517 AM CDT MON JUN 26 2005 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-271017- ADAMS-BILLINGS-BOTTINEAU-BOWMAN-BURKE-BURLEIGH-DICKEY-DIVIDE-DUNN- EMMONS-FOSTER-GOLDEN VALLEY-GRANT-HETTINGER-KIDDER-LA MOURE-LOGAN- MCHENRY-MCINTOSH-MCKENZIE-MCLEAN-MERCER-MORTON-MOUNTRAIL-OLIVER- PIERCE-RENVILLE-ROLETTE-SHERIDAN-SIOUX-SLOPE-STARK-STUTSMAN-WARD- WELLS-WILLIAMS- INCLUDING THE CITIES OF...WILLISTON...MINOT...JAMESTOWN... DICKINSON...CROSBY...BOWMAN...BOTTINEAU...BISMARCK...MANDAN... WATFORD CITY...WASHBURN...STANLEY...RUGBY...MOTT...MEDORA...LINTON... HETTINGER...HARVEY...ELLENDALE...CARRINGTON...BEULAH...BELCOURT... BEACH AND ASHLEY 445 AM CDT MON JUN 27 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT NO HAZERDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY STRONG THUNDERSTORMS ARE POSSIBLE TUESDAY AFTERNOON THROUGH WEDNESDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. HEINERT
In the hours before
Local storm report, Jun 26, 3:58 PM CDT, 2 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
358 PM CDT SUN JUN 26 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0329 PM HAIL 3 SE TROTTERS 47.29N 103.87W
06/26/2005 0.75 INCH GOLDEN VALLEY ND CO-OP OBSERVER
PENNY SIZE HAIL LASTED 5 MINUTES FROM 229 PM MDT UNTIL
234 PM MDT.
&&
CS/HWThe office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 7:56 PM CDT | Severe Thunderstorm Warning | BIS | Divide, Williams | 64 min |
| Jun 25, 9:00 PM CDT | Severe Thunderstorm Warning | BIS | Divide, Williams | 60 min |
| Jun 25, 10:25 PM CDT | Severe Thunderstorm Warning | BIS | Divide, McKenzie, Williams | 65 min |
| Jun 25, 10:49 PM CDT | Tornado Warning | BIS | Divide, Williams | 26 min |
| Jun 25, 11:14 PM CDT | Tornado Warning | BIS | Divide, Williams | 31 min |
| Jun 25, 11:59 PM CDT | Severe Thunderstorm Warning | BIS | Burke, Mountrail | 61 min |
| Jun 26, 12:26 AM CDT | Severe Thunderstorm Warning | BIS | Renville, Ward | 66 min |
| Jun 26, 12:38 AM CDT | Severe Thunderstorm Warning | BIS | Slope | 67 min |
| Jun 26, 12:46 AM CDT | Tornado Warning | BIS | Renville, Ward | 29 min |
| Jun 26, 1:11 AM CDT | Severe Thunderstorm Warning | BIS | Bottineau | 64 min |
| Jun 26, 1:29 AM CDT | Severe Thunderstorm Warning | BIS | Stark | 56 min |
| Jun 26, 1:36 AM CDT | Severe Thunderstorm Warning | BIS | McHenry, Ward | 56 min |
| Jun 26, 2:09 AM CDT | Severe Thunderstorm Warning | BIS | Bottineau, Rolette | 70 min |
| Jun 26, 2:31 AM CDT | Severe Thunderstorm Warning | BIS | Pierce | 61 min |
| Jun 26, 3:23 PM CDT | Severe Thunderstorm Warning | BIS | Golden Valley, McKenzie | 52 min |
| Jun 26, 4:06 PM CDT | Severe Thunderstorm Warning | BIS | McLean, Mountrail, Ward | 54 min |
| Jun 26, 4:11 PM CDT | Severe Thunderstorm Warning | BIS | McKenzie | 64 min |
| Jun 26, 4:59 PM CDT | Severe Thunderstorm Warning | BIS | Bowman | 61 min |
| Jun 26, 5:01 PM CDT | Severe Thunderstorm Warning | BIS | Ward | 59 min |
| Jun 26, 5:32 PM CDT | Flash Flood Warning | BIS | McKenzie, Mountrail | 4 hr |
| Jun 26, 5:37 PM CDT | Severe Thunderstorm Warning | BIS | Mercer, Oliver | 30 min |
| Jun 26, 5:44 PM CDT | Severe Thunderstorm Warning | BIS | Renville | 61 min |
| Jun 26, 5:45 PM CDT | Tornado Warning | BIS | Grant, Morton, Sioux | 30 min |
| Jun 26, 5:52 PM CDT | Tornado Warning | BIS | Bowman | 38 min |
| Jun 26, 5:58 PM CDT | Flash Flood Warning | BIS | Bottineau, Renville, Ward | 4 hr |
| Jun 26, 6:02 PM CDT | Tornado Warning | BIS | Renville, Ward | 28 min |
| Jun 26, 6:31 PM CDT | Severe Thunderstorm Warning | BIS | Oliver | 22 min |
| Jun 26, 6:31 PM CDT | Severe Thunderstorm Warning | BIS | Adams, Bowman, Hettinger | 59 min |
| Jun 26, 6:33 PM CDT | Severe Thunderstorm Warning | BIS | Bottineau | 57 min |
| Jun 26, 6:37 PM CDT | Severe Thunderstorm Warning | BIS | Ward | 38 min |
| Jun 26, 6:41 PM CDT | Flash Flood Warning | BIS | Bottineau, McHenry, Ward | 4 hr |
| Jun 26, 6:57 PM CDT | Severe Thunderstorm Warning | BIS | McHenry | 33 min |
Nearby
Tornado Warnings in North Dakota, 2005Every tornado warning in 2005Tornadoes in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.